Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 2, NWS Omaha, NE

January 24, 201530 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Jan 24, 2015, 4:08 PM CST for 30 counties in Nebraska. It took effect at Jan 25, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2015, 4:08 PM CST (22:08 UTC)
In effect from
Jan 25, 2015, 12:00 AM CST
Expired
Jan 25, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Omaha, NE
All 30 counties

Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WWUS73 KOAX 242208
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
408 PM CST SAT JAN 24 2015

...WINDY LATE TONIGHT AND SUNDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING NORTHWEST
WINDS TO NORTHEAST NEBRASKA LATER TONIGHT. EXPECT WINDS TO
INCREASE INTO THE 25 TO 35 WITH GUSTS TO 45 MPH BY AROUND
MIDNIGHT. THE STRONG WINDS WILL CONTINUE THROUGH MID SUNDAY
MORNING.

NEZ011-012-015>018-030>033-042-043-050-065-250615-
/O.NEW.KOAX.WI.Y.0002.150125T0600Z-150125T1500Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD
408 PM CST SAT JAN 24 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  BY 45 MPH AROUND MIDNIGHT AND CONTINUE STRONG THROUGH MID SUNDAY
  MORNING.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
523 
WWUS73 KOAX 250517
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 PM CST SAT JAN 24 2015

...WINDY OVERNIGHT AND INTO SUNDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING NORTHWEST
WINDS TO PORTIONS OF EASTERN NEBRASKA OVERNIGHT. EXPECT WINDS TO
25 TO 35 MPH WITH GUSTS TO 45 MPH BY AROUND MIDNIGHT. THE STRONG
WINDS WILL CONTINUE THROUGH MID SUNDAY MORNING.

NEZ044-051-066-078-251330-
/O.EXA.KOAX.WI.Y.0002.150125T0600Z-150125T1500Z/
DODGE-SAUNDERS-LANCASTER-SALINE-
INCLUDING THE CITIES OF...FREMONT...WAHOO...ASHLAND...YUTAN...
LINCOLN...CRETE...WILBER
1117 PM CST SAT JAN 24 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS BY 45 MPH AROUND MIDNIGHT AND CONTINUE STRONG THROUGH 
  MID SUNDAY MORNING. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-015>018-030>033-042-043-050-065-251330-
/O.CON.KOAX.WI.Y.0002.150125T0600Z-150125T1500Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD...MILFORD
1117 PM CST SAT JAN 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH 
  GUSTS BY 45 MPH AROUND MIDNIGHT AND CONTINUE STRONG THROUGH 
  MID SUNDAY MORNING. 

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
PEARSON
519 
WWUS73 KOAX 250907
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 AM CST SUN JAN 25 2015

...WINDY THIS MORNING...

.STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING NORTHWEST WINDS
TO PORTIONS OF EASTERN NEBRASKA EARLY THIS MORNING. EXPECT WINDS
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL
SUBSIDE THIS AFTERNOON.

NEZ011-012-015>018-251015-
/O.CAN.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE
307 AM CST SUN JAN 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH IT WILL REMAIN WINDY EARLY THIS MORNING...THEY WILL
GENERALLY REMAIN BELOW ADVISORY CRITERIA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

NEZ034-045-052-053-067-068-088>093-251500-
/O.EXA.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/
BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...TEKAMAH...OAKLAND...LYONS...DECATUR...
BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
307 AM CST SUN JAN 25 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  BY 45 MPH AND WILL CONTINUE STRONG THROUGH EARLY THIS MORNING.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ030>033-042>044-050-051-065-066-078-251500-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/
BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK...
STANTON...WEST POINT...WISNER...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN...CRETE...WILBER
307 AM CST SUN JAN 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS BY 45 MPH
  AROUND WILL CONTINUE STRONG THROUGH EARLY THIS MORNING.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
918 
WWUS73 KOAX 251312
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
712 AM CST SUN JAN 25 2015

...WINDY THIS MORNING...

.STRONG LOW PRESSURE SYSTEM WILL BRING STRONG NORTHWEST WINDS TO
PORTIONS OF SOUTHEASTERN NEBRASKA THIS MORNING. EXPECT WINDS TO
25 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONG WINDS WILL SUBSIDE
LATER THIS MORNING.

NEZ030>034-042>045-050>053-065>068-078-251415-
/O.CAN.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK...
STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER
712 AM CST SUN JAN 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS HAD DIMINISHED FROM EARLIER THIS MORNING. GUSTY
NORTHWEST WINDS WILL CONTINUE THROUGH MID MORNING THEN GRADUALLY
DECREASE INTO THE AFTERNOON.

$$

NEZ088>093-251500-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
712 AM CST SUN JAN 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WINDS...NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 40 MPH
  THROUGH MID MORNING.

* IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
554 
WWUS73 KOAX 251454
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
854 AM CST SUN JAN 25 2015


NEZ088>093-251600-
/O.EXP.KOAX.WI.Y.0002.000000T0000Z-150125T1500Z/
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
854 AM CST SUN JAN 25 2015

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

STRONG NORTHWEST WINDS HAVE BEGUN TO DIMINISH SOMEWHAT...AND THAT
TREND WILL CONTINUE THROUGH THE REST OF THE MORNING. THUS THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:31 PM CST, 37 minutes earlier.

Area forecast discussion, Jan 24, 3:31 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 PM CST SAT JAN 24 2015

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 324 PM CST SAT JAN 24 2015

STRONG SHORTWAVE BRINGING COLDER TEMPERATURES AND A CHANCE FOR RAIN
AND SNOW THROUGH SUNDAY...THEN WARMER TEMPERATURES AGAIN TO START
THE WORK WEEK...REMAIN THE PRIMARY FORECAST CHALLENGES.

STRONG SHORTWAVE WAS NOTED ON WATER VAPOR IMAGERY DIVING THROUGH
EASTERN MONTANA THIS AFTERNOON. RAP ANALYSIS SHOWS 150KT 300MB JET
ACCOMPANYING SHORTWAVE. BOTH FEATURES WILL MOVE TOWARD OUR AREA
LATER THIS EVENING AND PROGRESS TO THE EAST ON SUNDAY. SCATTERED
SHOWERS WERE ALREADY OCCURRING IN WESTERN NEBRASKA CAUSED BY WEAK
VORTICITY LOBE AHEAD OF SHORTWAVE...WITH WING OF WARM ADVECTION
RAIN/SNOW EXTENDING FROM NORTH DAKOTA INTO EASTERN SOUTH DAKOTA
AHEAD OF MAIN SHORTWAVE. COULD SEE ISOLATED SHOWERS/SPRINKLES THIS
EVENING WITH WESTERN NEBRASKA ACTIVITY...BUT MAIN PRECIP CHANCE
WILL COME LATER THIS EVENING WITH NORTHERN PLAINS ACTIVITY. EXPECT
RAIN CHANCES TO INCREASE MARKEDLY BY MIDNIGHT ACROSS ALL OF
EASTERN NEBRASKA AND WESTERN IOWA...WITH LIKELY POPS IN OUR NORTH
WHERE LIFT ASSOCIATED BY MID LEVEL WARM ADVECTION IS MAXIMIZED.
FORECAST SOUNDINGS SUGGEST WARM SURFACE LAYER WILL KEEP PRECIP
LIQUID PAST MIDNIGHT BEFORE LOW LEVEL COLD ADVECTION KICKS
IN...CHANGING RAIN TO SNOW FROM NORTHWEST TO SOUTHEAST. BUT STILL
SURFACE AND BOUNDARY LAYER TEMPERATURES WILL BE SIGNIFICANTLY WARM
TO OFFER DOUBT WHETHER PRECIP WILL CHANGE TO ALL SNOW EXCEPT FOR
NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. WHERE SNOW DOES
FALL...QPF LOOKS TO REMAIN UNDER A TENTH OF AN INCH WITH MELTING
OCCURRING AS WELL. THUS AMOUNTS OF A HALF INCH OR LESS ARE
FORECAST NORTH AND EAST OF THE OMAHA METRO AREA...WITH LITTLE
ACCUMULATION SOUTH AND WEST.

WINDS WILL ALSO KICK UP SIGNIFICANTLY OVERNIGHT...ESPECIALLY IN
NORTHEAST NEBRASKA. UNIDIRECTIONAL NORTHWESTERLY FLOW ACCOMPANIED
BY 50KT 850 JET...ALONG WITH LOW LEVEL INSTABILITY PROMOTING
MIXING OF BOUNDARY LAYER...SUGGEST WINDS OF 30 TO 45 MPH ARE
POSSIBLE BETWEEN MIDNIGHT AND MID SUNDAY MORNING. WILL ISSUE WIND
ADVISORY FOR PARTS OF OUR AREA TO COVER THIS.

PRECIPITATION SHOULD BE ENDING BY NOON SUNDAY...BUT STRONG COLD
ADVECTION WILL PERSIST DURING THE DAY. THUS TEMPERATURES WILL
PROBABLY REMAIN STEADY OF FALL MUCH OF THE DAY. HIGHS ONLY IN THE
30S ARE EXPECTED.

COOLDOWN BEHIND SYSTEM WILL BE BRIEF AS WINDS RETURN TO THE SOUTH OR
SOUTHWEST OVERNIGHT SUNDAY NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS. TEMPS MAY RISE OVERNIGHT AFTER AN EVENING
LOW...THEN A WIND SHIFT BEHIND SURFACE TROUGH ASSOCIATED WITH
NORTHERN PLAINS SHORTWAVE WILL OCCUR EARLY MONDAY. GUSTY NORTHWEST
WINDS WILL PROMOTE DECENT MIXING MONDAY AFTERNOON WITH 850
TEMPERATURES IN THE 8-10C RANGE. HIGHS MONDAY AFTERNOON COULD REACH
60 IN OUR SOUTHWEST WITH PLENTY OF 50S ELSEWHERE.

A QUICK SHOT OF HIGH PRESSURE OVERHEAD TUESDAY MORNING WILL MOVE OFF
TO THE EAST...BRINGING SOUTHEASTERLY LOW LEVEL FLOW TUESDAY
AFTERNOON. THIS IS NORMALLY NOT A WARM WIND FOR US...SO TEMPS WILL
BE A GOOD 5 OR 10 DEGREES COOLER TUESDAY AFTERNOON DESPITE A SIMILAR-
TO-MONDAY LOW LEVEL TEMPERATURE PROFILE. STILL SHOULD SEE HIGHS IN
THE 50S MOST AREAS.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 324 PM CST SAT JAN 24 2015

ANOTHER WARM DAY WEDNESDAY WILL BE FOLLOWED BY COOLER TEMPERATURES
THROUGH THE END OF THE WEEK...AND LIKELY SIGNIFICANTLY COLDER BY
NEXT WEEKEND.

UPPER PATTERN WILL BECOME BRIEFLY ZONAL IN THE PLAINS ON WEDNESDAY
AS A PACIFIC SHORTWAVE APPROACHES FROM THE WEST. ANOTHER MILD DAY
WEDNESDAY IS FORECAST AHEAD OF THIS SHORTWAVE WITH SOUTH TO
SOUTHWEST FLOW PUMPING TEMPS BACK INTO THE 50S. SIGNIFICANT COOLING
IS EXPECTED BEHIND THIS WAVE WITH 850 TEMPERATURES DROPPING SOME 20C
BETWEEN WEDNESDAY AND THURSDAY AFTERNOONS. SOME LIGHT PRECIPITATION
IS POSSIBLE...BUT TRACK OF SURFACE LOW WILL BE WELL TO OUR
NORTHEAST. HIGH PRESSURE OVERHEAD THURSDAY WILL KEEP TEMPERATURES
FROM CLIMBING TOO FAR...WITH HIGHS STRUGGLING TO TOP 40. A LITTLE
WARMER FRIDAY AS SOUTH WINDS RETURN BRIEFLY AHEAD OF A STRONG COLD
FRONT DROPPING OUT OF THE NORTHERN PLAINS.

ECMWF AND GFS DIFFER GREATLY FOR FRIDAY NIGHT AND SATURDAY FORECAST.
GFS BRINGS A CLASSIC OVERRUNNING PATTERN TO THE PLAINS WITH
SIGNIFICANT SNOWFALL POSSIBLE. ECMWF KEEPS PRECIPITATION WELL SOUTH
OF OUR AREA AND SLAMS THE PLAINS WITH MINUS 20C 850 AIR. FOR NOW OUR
FORECAST WILL BLEND THESE TWO SCENARIOS WITH COLDER TEMPERATURES AND
A SMALL CHANCE FOR SNOW FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1128 AM CST SAT JAN 24 2015

CLIPPER SYSTEM MOVING ACROSS THE CENTRAL DAKOTAS IS STILL ON TRACK
TO MAKE A QUICK SWEEP ACROSS EASTERN NEBRASKA AND WESTERN IOWA
LATER THIS AFTERNOON AND OVERNIGHT. BETWEEN 01Z AND 03Z EXPECT
WINDS TO BECOME NORTHWEST AND GUSTY...GUSTING 30KT TO 35KT AFTER
08Z. PERIODS OF -SHRA WILL BEGIN AT KOFK BY 05Z SPREADING INTO
KOMA AND KLNK BETWEEN 08Z AND 11Z. SOME SNOW SHOWERS WILL ALSO BE
POSSIBLE AT ALL THREE TAF SITES MAINLY BETWEEN 08Z AND 12Z. MVFR
CIGS WILL SPREAD ACROSS AT ALL THREE TAF SITES BETWEEN 05Z AND
11Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY FOR
     NEZ011-012-015>018-030>033-042-043-050-065.

IA...NONE.
&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...MEYER
Hazardous weather outlook, Jan 24, 5:39 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
539 AM CST SAT JAN 24 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-089>093-250145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
539 AM CST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT WITH WIND GUSTS
OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

NEZ088-250145-
JEFFERSON-
539 AM CST SAT JAN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF MILD TEMPERATURES...GUSTY WEST WINDS...15 TO
30 MPH AND LOW RELATIVE HUMIDITY HAVE PUSHED JEFFERSON COUNTY
INTO THE VERY HIGH FIRE DANGER CATEGORY THIS AFTERNOON.

GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT WITH WIND GUSTS
OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

ZAPOTOCNY

Nearby

Wind Advisories in Nebraska, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.